MAUDE Adverse Event Report: TERUMO CORPORATION, ASHITAKA RADIFOCUS GUIDEWIRE M; WIRE, GUIDE, CATHETER

TERUMO CORPORATION, ASHITAKA RADIFOCUS GUIDEWIRE M; WIRE, GUIDE, CATHETER
Model Number RF*GA18153A
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code Device Embedded In Tissue or Plaque (3165)
Date of Event 06/07/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
D6: implanted date: device was not implanted d7: explanted date: device was not explanted the actual device has not been returned for evaluation.The investigation is currently ongoing.A follow up report will be submitted once the investigation is complete.For this reason, evaluation code 11 has been referenced in the conclusions section of h6.A review of the device history record and shipping inspection record of the involved product code/lot# combination was conducted with no findings.Terumo medical products (tmp) (importer) registration no.2243441 is submitting this report on behalf of ashitaka factory of terumo corporation (manufacturer) registration no.9681834.Exemption number e2015022.
 
Event or Problem Description
The user facility reported breakage on the involved rf guidewire device.The procedure was a perma cath insertion, utilizing the right internal jugular, which was very tortuous.Access was obtained with a micropuncture kit and introducer 5fr, glidewire utilized via the micropuncture sheath introducer, not the access needle.It was noted and appeared the glidewire tip fractured, with the tip remaining in the external jugular vein, coiled, very tortuous tiny vein, suspecting probably intima (the innermost coating of a vein or artery).It was reported that the doctor choose not to intervene at this time for retrieval of tip.The patient was reported to be "ok".It was reported that the permachath insertion was successful.
 
Event or Problem Description
Additional information was received on 7/12/18.The location of the device was detected by fluoroscopy.The patient appears to be very stable.The patient has been seen and the patient has been imaged since the occurrence, in placing additional trialysis catheters and perma catheters.No further complications noted or reported at this time.
 
Additional Manufacturer Narrative
This report is being submitted as follow up no.1 to provide additional event information in event, provide the device return date in concomitant medical products, and provide the completed investigation results.Ethnicity: requested, not provided.The actual device has been returned for evaluation.Visual inspection upon receipt revealed that the urethane outer layer had been peeled off on approximately 55 -124mm from the distal end of the device, where the core wire was noted to have been exposed.The urethane outer layer-peeled segment was inspected under magnification and revealed the following.The urethane outer layer sheared off the core wire had been rolled back over the wire in the distal direction.The edge of the peeled urethane outer layer presented the configuration which.The length of the rolled back portion of the urethane outer layer was approximately 38mm.Whereas the length of the exposed core wire was approximately 69mm.From this, it is likely that a portion of the urethane outer layer approximately 31mm in length is missing.The outside diameter of the shaft was measured on the undamaged segment and confirmed to meet manufacturer specifications.There is no evidence that this event was related to a device defect or malfunction.Although the exact cause of the reported event cannot be definitively determined based on the investigation, it is likely that in the state of being combined with the involved device, the actual sample had contact with a hard object, including the hard distal tip of the involved device and the surface of the urethane outer layer became damaged and lifted from the core wire.Subsequently, when the actual sample was being withdrawn, the lifted part of the urethane outer layer was caught in the distal end of the involved device, pulled and peeled in the distal direction, resulting in its rollback over the shaft.However, with no evaluation of the device used in combination with the actual sample, it is difficult to definitively determined.The ifu states: "if any resistance is felt or if the tip's behavior and/or location seems improper, stop manipulating the glidewire and/or the catheter and determine the cause by fluoroscopy.Failure to exercise proper caution may result in bending, kinking separation of the guide wire's tip, damage to the catheter, or damage to the vessel.".

Brand Name
RADIFOCUS GUIDEWIRE M
Common Device Name
WIRE, GUIDE, CATHETER
Manufacturer (Section D)
TERUMO CORPORATION, ASHITAKA
150 maimaigi-cho
fujinomiya city, shizuoka 418
JA  418
MDR Report Key7642642
Report Number9681834-2018-00116
Device Sequence Number1781677
Product Code DQX
UDI-Device Identifier04987350772855
UDI-Public04987350772855
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
K863138
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 06/27/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/31/2020
Device Model NumberRF*GA18153A
Device Catalogue NumberGR1805
Device Lot Number180220
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/03/2018
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 06/11/2018
Supplement Date Received by Manufacturer07/03/2018
Initial Report FDA Received Date06/27/2018
Supplement Report FDA Received Date07/18/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age49 YR
Patient Weight100